Winter Storm, Mower
- When
- February 28, 3:35 PM CST to 11:59 PM CST
- Where
- Mower forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 43.672, -92.752 (the zone’s center; the record gives no point)
Within a week of being hit by the powerful winter storm of February 23 to 25, another winter storm affected southeast Minnesota from February 28 to March 2. This storm produced snow accumulations between 6 and 12 inches.
Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ARX wrote it up.
Within a week of being hit by the powerful winter storm of February 23 to 25, another winter storm affected southeast Minnesota from February 28 to March 2. This storm produced snow accumulations between 6 and 12 inches. Specific reports included 11.5 inches at Claremont (Dodge County), 11.2 inches at Byron (Olmsted County) and 11.1 inches at Oronoco (Olmsted County). Strong northwest winds caused considerable blowing and drifting snow, which resulted in the closure of several roads. In addition, 1/8 inch to 1/4 inch of ice impacted areas near the Mississippi River from Wabasha (Wabasha County) to Winona (Winona County).
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before the first event at Feb 28, 4:00 AM CST, 11 hours 35 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
400 AM CST WED FEB 28 2007
.SHORT TERM...TODAY THROUGH FRIDAY NIGHT
HIGH IMPACT WINTER STORM AFFECTING THE AREA TODAY THROUGH FRIDAY
CONTINUES TO CAPTURE MAIN FOCUS.
SURFACE ANALYSIS EARLY THIS MORNING AM HAD THE AREA UNDER WEAK DEPARTING HIGH
PRESSURE RIDGE WHILE TWO LOW PRESSURE AREAS WERE MAKING THEIR WAY
OUT OF THE ROCKY MOUNTAINS INTO THE PLAINS. WARM AIR
ADVECTION/ISENTROPIC LIFT IN ADVANCE OF THE LOW OVER NORTHEAST WY
WAS FOCUSING ACROSS SD/NEB...INTO IA...AS EVIDENCED BY RADAR
MOSAIC/SURFACE OBS SHOWING ELEVATED ECHOES. OVER OUR AREA...A MIXED
BAG OF LOW/MID CLOUDS WERE PRESENT WITH TEMPERATURES HOLDING IN THE
LOWER TO MIDDLE 20S.
00Z 28FEB07 NAM AND GFS IN AGREEMENT WITH INITIAL SHOT OF ISENTROPIC
LIFT/WAA TODAY THROUGH TONIGHT ASSOCIATED WITH NORTHERN WAVE
ENERGY...BUT STILL HAVE DIFFERING OPINIONS ON EXACT TRACK OF MAIN
LOW THURSDAY THROUGH FRIDAY. STARTING TO FAVOR SLIGHTLY MORE WESTERN
TRACK OF NAM. GFS SEEMS TO BE AN OUTLIER WHEN COMPARED TO SREF MEAN
ENSEMBLE.
FOR TODAY...NORTHERN WAVE EJECTING NORTHEAST OUT OF WY WILL SEND ARM
OF WAA/STRONG ISENTROPIC LIFT EASTWARD TOWARD THE AREA. SNOW WILL
CONTINUE TO BREAK OUT ACROSS THE NORTHERN PLAINS AND BLOSSOM
EASTWARD AS STRONG WAA/ISENTROPIC LIFT...AS EVIDENCED ON 285K SURFACE
CONTINUES. SATURATION OF THE COLUMN SHOULD ACHIEVED WITH SNOW
REACHING WEST OF THE MISSISSIPPI BY THIS AFTERNOON. STRONGER
WAA/ISENTROPIC LIFT OCCURS THIS EVENING/OVERNIGHT AS THE NORTHERN
WAVE LIFTS NORTHEAST ACROSS THE AREA WHILE STRONG CYCLOGENESIS TAKES
PLACE ACROSS THE CENTRAL PLAINS. LOOKING AT THERMODYNAMIC PROFILES
SHOWS WARMER AIR ADVECTING AHEAD OF THIS EVENTUAL MAIN LOW WILL BE
ENOUGH TO PRODUCE A WINTERY MIX ACROSS SOUTHERN HALF OF THE FORECAST
AREA. STRONG LIFT WILL ALSO CAUSE SOME ELEVATED THUNDER IN STRONG
LIFT. FURTHER NORTH...3-6 INCHES OF SNOW IS POSSIBLE. BASED ON ALL
THIS WILL UPGRADE REMAINING WATCH AREA TO A WINTER STORM WARNING AND
ISSUE A WINTER WEATHER ADVISORY ACROSS PORTIONS OF SOUTHERN FORECAST
AREA.
RAPID DYNAMIC COOLING TAKES PLACE LATE THURSDAY AFTERNOON/EARLY
EVENING AS THE LOW BECOMES VERTICALLY STACKED OVER CENTRAL WI. THIS
WILL PRODUCE A CHANGE-OVER TO ALL SNOW ACROSS THE AREA. STRONG
DEFORMATION AXIS WILL EXIST WEST/NORTHWEST OF THE LOW FOR SOME
SIGNIFICANT SNOW PRODUCTION THROUGH THURSDAY NIGHT...ESPECIALLY OVER
NORTHWESTERN TIER OF COUNTIES. IN ADDITION...STRONG NORTH/NORTHWEST
WINDS ON THE BACK SIDE OF THE LOW MAY PRODUCE SOME NEAR WHITE-OUT
CONDITIONS ALONG THE I-35 CORRIDOR.
THE LOW CONTINUES TO LIFT INTO NORTHERN LAKE MICHIGAN ON FRIDAY WITH
WEAKENING DEFORMATION AREA CONTINUING OVER THE AREA FOR ADDITIONAL
ACCUMULATING SNOW. LOOKS LIKE THE SNOW LETS UP FRIDAY EVENING AS THE
LOW STARTS TO FILL OVER LAKE HURON.
.LONG TERM...SATURDAY THROUGH TUESDAY
NOT MUCH TIME TO LOOK AT THE EXTENDED PERIOD DUE TO HIGH IMPACT
STORM. LOOKS LIKE SOME LINGERING LIGHT SNOW OR FLURRIES WILL
CONTINUE ON SATURDAY IN COLDER CYCLONIC FLOW OVERHEAD. 00Z GFS IS
SHOWING A STRONG RIDGE BUILDING INTO THE AREA SUNDAY THROUGH MONDAY
FOR QUIET CONDITIONS. A WEAK COLD FRONT PASSES ACROSS THE AREA
MONDAY NIGHT THROUGH TUESDAY. MOISTURE NOT ALL THAT IMPRESSIVE WITH
IT. MAINTAINED DRY FORECAST.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...WINTER STORM WARNING FROM 6 PM THIS EVENING TO 6 PM CST FRIDAY
FOR WIZ017-WIZ029-WIZ032-WIZ033-WIZ034-WIZ041-WIZ042-WIZ043-
WIZ044.
WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO 12 PM CST
THURSDAY FOR WIZ053-WIZ054-WIZ055.
MN...WINTER STORM WARNING FROM 6 PM THIS EVENING TO 6 PM CST FRIDAY
FOR MNZ079-MNZ086-MNZ087-MNZ088-MNZ094-MNZ095-MNZ096.
IA...WINTER STORM WARNING FROM 6 PM THIS EVENING TO 6 PM CST FRIDAY
FOR IAZ008-IAZ009-IAZ018-IAZ019.
WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO 12 PM CST
THURSDAY FOR IAZ010-IAZ011.
&&
DASHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 1248 PM CST WED FEB 28 2007 MNZ079-086-087-094-WIZ017-029-032>034-011200- BUFFALO-CLARK-DODGE-JACKSON-MOWER-OLMSTED-TAYLOR-TREMPEALEAU-WABASHA- 1248 PM CST WED FEB 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA AND WESTERN INTO NORTH CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT A WINTER STORM WARNING REMAINS IN EFFECT TONIGHT THROUGH FRIDAY AFTERNOON. A VIGOROUS STORM SYSTEM WILL STRENGTHEN OVER SOUTHWEST KANSAS TODAY AND THEN WILL BEGIN TO LIFT NORTHEAST TOWARD IOWA BY MORNING. A MIXTURE OF LIGHT SNOW OR LIGHT FREEZING RAIN MAY AFFECT PARTS OF SOUTHEAST MINNESOTA THIS AFTERNOON...BUT NO SIGNIFICANT ICE ACCUMULATION IS EXPECTED. HEAVIER PRECIPITATION...AND MORE IN THE FORM OF SNOW IS EXPECTED TO SPREAD ACROSS THE AREA TONIGHT. BUT AS WARMER AIR GET WRAPPED INTO THE SYSTEM TONIGHT...SOME FREEZING RAIN COULD MIX IN WITH THE SNOW...MAINLY SOUTH OF A ROCHESTER MINNESOTA... TO BLACK RIVER FALLS LINE. NORTH OF THIS LINE CAN EXPECT 3 TO 6 INCHES OF SNOW...WHILE AREAS TO THE SOUTH WILL SEE AROUND 3 INCHES... WITH ICE ACCUMULATIONS OF AROUND ONE TENTH OF AN INCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE WINTER STORM WARNING REMAINS IN EFFECT THROUGH THE DAY THURSDAY...WITH THE PRECIPITATION CONTINUING. A MIX OF RAIN... FREEZING RAIN...AND SNOW WILL BE FOUND TO THE SOUTH OF A ROCHESTER... TO BLACK RIVER FALLS LINE WITH ALL SNOW NORTH OF THIS LINE. AS THE LOW NEARS THURSDAY NIGHT COLDER AIR WILL MOVE IN CHANGING ANY MIXED PRECIPITATION OVER TO ALL SNOW AND WILL CONTINUE INTO FRIDAY. TOTAL SNOWFALL ACCUMULATIONS OF 8 TO 14 INCHES WITH LOCALLY HIGHER AMOUNTS IS POSSIBLE BY FRIDAY EVENING. IN ADDITION WINDS WILL INCREASE ON THURSDAY AND GUST TO 30 MPH. THIS WILL PRODUCE LOW VISIBILITIES WITH CONSIDERABLE BLOWING AND DRIFTING OF THE SNOW. IN AREAS RECEIVING ICE THESE WINDS MAY BRING TREE LIMBS AND POWER LINES DOWN...WITH A THREAT OF WIDESPREAD POWER LOSS. THIS WILL BE ESPECIALLY TRUE FOR AREAS OF SOUTHEAST MINNESOTA...WHERE HEAVY ICING ALREADY OCCURRED THIS PAST WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. HOWEVER...ANY SNOW OR ICE ACCUMULATION REPORTS FROM THE UPCOMING WINTER STORM WOULD BE GREATLY APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... A CONFERENCE CALL WILL TAKE PLACE AT 1 PM TODAY. IAZ008-009-018-019-MNZ088-095-096-WIZ041>044-011200- ADAMS-CHICKASAW-FILLMORE-FLOYD-HOUSTON-HOWARD-JUNEAU-LA CROSSE- MITCHELL-MONROE-WINONA- 1248 PM CST WED FEB 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA... NORTHEAST IOWA AND PORTIONS OF WEST CENTRAL AND CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT A WINTER STORM WARNING REMAINS IN EFFECT TONIGHT THROUGH FRIDAY AFTERNOON. A VIGOROUS STORM SYSTEM WILL STRENGTHEN OVER SOUTHWEST KANSAS TODAY AND THEN WILL BEGIN TO LIFT NORTHEAST TOWARD IOWA BY MORNING. A MIXTURE OF LIGHT SNOW OR LIGHT FREEZING RAIN MAY AFFECT PARTS OF NORTHEAST IOWA AND SOUTHEAST MINNESOTA THIS AFTERNOON...BUT NO SIGNIFICANT ICE ACCUMULATION IS EXPECTED. HEAVIER SNOW IS EXPECTED TO SPREAD ACROSS THE AREA TONIGHT. BUT AS WARMER AIR GET WRAPPED INTO THE SYSTEM TONIGHT...THE SNOW COULD MIX WITH FREEZING RAIN WITH SOME THUNDER ALSO POSSIBLE. EXPECT SNOW ACCUMULATIONS OF 1 TO 4 INCHES WITH ICE ACCUMULATIONS BETWEEN ONE AND TWO TENTHS OF AN INCH POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE WINTER STORM WARNING REMAINS IN EFFECT THROUGH THE DAY THURSDAY...WITH THE PRECIPITATION CONTINUING. A MIX OF RAIN... FREEZING RAIN...AND SNOW WILL GRADUALLY CHANGE OVER TO ALL SNOW DURING THE AFTERNOON AND EARLY EVENING HOURS. THE SNOW WILL THEN CONTINUE INTO FRIDAY. ADDITIONAL ICE ACCUMULATIONS LESS THEN ONE TENTH OF AN INCH IS EXPECTED WITH TOTAL SNOWFALL AMOUNTS BY FRIDAY EVENING RANGING FROM 4 TO 9 INCHES WITH LOCALLY HIGHER AMOUNTS. IN ADDITION WINDS WILL INCREASE ON THURSDAY AND GUST TO 30 MPH. THIS WILL PRODUCE LOW VISIBILITIES WITH CONSIDERABLE BLOWING AND DRIFTING OF THE SNOW FOR THURSDAY NIGHT AND FRIDAY. IN AREAS RECEIVING ICE THESE WINDS MAY BRING TREE LIMBS AND POWER LINES DOWN...WITH A THREAT OF WIDESPREAD POWER LOSS. THIS WILL BE ESPECIALLY TRUE FOR AREAS OF SOUTHEAST MINNESOTA AND NORTHEAST IOWA...WHERE HEAVY ICING ALREADY OCCURRED THIS PAST WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. HOWEVER...ANY SNOW OR ICE ACCUMULATION REPORTS FROM THE UPCOMING WINTER STORM WOULD BE GREATLY APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... A CONFERENCE CALL WILL TAKE PLACE AT 1 PM TODAY. IAZ010-011-WIZ053>055-011200- ALLAMAKEE-CRAWFORD-RICHLAND-VERNON-WINNESHIEK- 1248 PM CST WED FEB 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA AND SOUTHWEST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT A WINTER WEATHER ADVISORY REMAINS IN EFFECT TONIGHT. A VIGOROUS STORM SYSTEM WILL STRENGTHEN OVER SOUTHWEST KANSAS TODAY AND THEN WILL BEGIN TO LIFT NORTHEAST TOWARD IOWA BY MORNING. A MIXTURE OF LIGHT SNOW...FREEZING RAIN...OR SLEET MAY AFFECT PARTS OF THE AREA THIS AFTERNOON...BUT NO SIGNIFICANT ICE ACCUMULATION IS EXPECTED. HEAVIER PRECIPITATION IS EXPECTED TO SPREAD ACROSS THE AREA TONIGHT. BUT AS WARMER AIR GET WRAPPED INTO THE SYSTEM TONIGHT...THE PRECIPITATION COULD BECOME A MIX OF FREEZING RAIN AND SLEET...PERHAPS CHANGING TO ALL RAIN. SOME THUNDER IS ALSO POSSIBLE. SNOWFALL AMOUNTS OF AN INCH OR TWO IS POSSIBLE ALONG WITH ICE ACCUMULATIONS AROUND ONE TENTH OF AN INCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON THURSDAY. THE RAIN ALONG WITH SOME THUNDER WILL CONTINUE ON THURSDAY...BUT AS COLDER AIR GETS WRAPPED INTO THE SYSTEM THE RAIN WILL GRADUALLY CHANGE OVER TO SNOW LATE IN THE AFTERNOON WITH THE SNOW THEN CONTINUING THROUGH FRIDAY. TOTAL SNOWFALL ACCUMULATION THROUGH FRIDAY EVENING WILL BE IN THE 2 TO 5 INCH RANGE. IN ADDITION WINDS WILL INCREASE ON THURSDAY AND GUST TO 30 MPH. THIS WILL PRODUCE LOW VISIBILITIES WITH CONSIDERABLE BLOWING AND DRIFTING OF THE SNOW THURSDAY NIGHT AND FRIDAY. IN ADDITION RAINFALL AMOUNTS BETWEEN ONE QUARTER AND ONE HALF INCH WILL BE POSSIBLE. THIS RAINFALL ALONG WITH THE MELTING SNOW WILL RESULT IN RISES ON AREA RIVERS AND SOME PONDING OF WATER DUE TO THE SNOW AND FROZEN GROUND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. HOWEVER...ANY SNOW...RAIN OR ICE ACCUMULATION REPORTS FROM THE UPCOMING WINTER STORM WOULD BE GREATLY APPRECIATED. REPORTS OF STANDING WATER...OR RISING WATER... WOULD ALSO BE VERY HELPFUL. .EMERGENCY MANAGEMENT COORDINATION... A CONFERENCE CALL WILL TAKE PLACE AT 1 PM TODAY. IAZ029-030-WIZ061-011200- CLAYTON-FAYETTE-GRANT- 1248 PM CST WED FEB 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA AND FAR SOUTHWEST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT A VIGOROUS STORM SYSTEM WILL STRENGTHEN OVER SOUTHWEST KANSAS TODAY AND THEN WILL BEGIN TO LIFT NORTHEAST TOWARD IOWA BY MORNING. A MIXTURE OF LIGHT RAIN...FREEZING RAIN...OR SLEET WILL BE POSSIBLE THIS AFTERNOON...BUT NO SIGNIFICANT ICE ACCUMULATION IS EXPECTED. HEAVIER PRECIPITATION IS EXPECTED TO SPREAD ACROSS THE AREA TONIGHT. AS WARMER AIR GET WRAPPED INTO THE SYSTEM THIS EVENING...THE MIXTURE OF PRECIPITATION COULD CHANGE OVER TO ALL RAIN. SOME THUNDER IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE RAIN ALONG WITH SOME THUNDER WILL CONTINUE ON THURSDAY...BUT AS COLDER AIR GETS WRAPPED INTO THE SYSTEM THE RAIN WILL GRADUALLY CHANGE OVER TO SNOW LATE IN THE AFTERNOON WITH THE SNOW THEN CONTINUING THROUGH FRIDAY. TOTAL SNOWFALL ACCUMULATION THROUGH FRIDAY EVENING WILL BE IN THE 1 TO 3 INCH RANGE. IN ADDITION WINDS WILL INCREASE ON THURSDAY AND GUST TO 30 MPH. THIS WILL PRODUCE LOW VISIBILITIES WITH CONSIDERABLE BLOWING AND DRIFTING OF THE SNOW THURSDAY NIGHT AND FRIDAY. IN ADDITION RAINFALL AMOUNTS BETWEEN ONE QUARTER AND ONE HALF INCH WILL BE POSSIBLE. THIS RAINFALL ALONG WITH THE MELTING SNOW WILL RESULT IN RISES ON AREA RIVERS AND SOME PONDING OF WATER DUE TO THE SNOW AND FROZEN GROUND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. HOWEVER...ANY SNOW...RAIN OR ICE ACCUMULATION REPORTS FROM THE UPCOMING WINTER STORM WOULD BE GREATLY APPRECIATED. REPORTS OF STANDING WATER...OR RISING WATER... WOULD ALSO BE VERY HELPFUL. .EMERGENCY MANAGEMENT COORDINATION... A CONFERENCE CALL WILL TAKE PLACE AT 1 PM TODAY. MW
The national radar mosaic for the moment the first event began.
7 winter storm. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2007Every state in 2007This day in weather historyWarnings in Minnesota, February 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 15413, 15411, 15414, 15415, 15416, 15417, 15418.